Catalog Home Page

Clinical presentation and management of suspected ribavirin toxicosis in a dog

Bridges, K., Beckel, N., Sharp, C.ORCID: 0000-0002-1797-9783 and Stern, L. (2016) Clinical presentation and management of suspected ribavirin toxicosis in a dog. Canadian Veterinary Journal, 57 (5). pp. 511-513.

Free to read: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC48277...
*No subscription required

Abstract

A 5-month-old pit bull terrier was presented for evaluation of progressive lethargy, vomiting, diarrhea, and anorexia 45 hours after ingestion of 625 mg/kg body weight (BW) (9000 mg) of the antiviral medication, ribavirin. Abnormalities that were detected included dehydration, tachycardia, elevated liver enzymes, and prolonged prothrombin time. The dog was discharged after 5 days of aggressive supportive care consisting of intravenous fluids, antiemetics, gastroprotectants, hepatoprotectants, dextrose supplementation, and vitamin B/K1 supplementation.

Item Type: Journal Article
Publisher: Canadian Veterinary Medical Association
URI: http://researchrepository.murdoch.edu.au/id/eprint/53486
Item Control Page Item Control Page